Reglan, anyone have side effects from this drug?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momangel
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 2/2/2009 9:25 AM (GMT -6)   
I have been sick for almost 3 weeks with nausea.  I am thinking it is from some meds that were prescribed to me.(antidepressant and antispasmodic).  I am weaned off of them for 4 days but my nausea is still quite bad.  I don't vomit, but I can NOT even think about putting food in my mouth.  I have a script for Reglan but I am totally fearful of taking it, not knowing if I am just going to have more side effects.  I have another call into my Dr today to get some more help.
 
I also have a question about Gastritis.  How long can it last.  I have a colonoscopy and EDG on the 17th so I will have more answers then.  Could I possibly have Gastritis with these symptoms.  Nausea,no appetite, intestinal issues, gas, diahrrea, pain in ab and back for weeks. mad
 
Any suggestions for nausea, naturally, would be great.  I am drinking peppermint and ginger tea.  Helps a little but doesn't last long.
 
Thank you a bunch!

emmamia
Regular Member


Date Joined Jan 2009
Total Posts : 31
   Posted 2/2/2009 11:47 AM (GMT -6)   
Hi

I was on Reglan for about a month and I definitely had side effects...my period lasted 12 days rather than the usual 5, I found I was very restless and was getting panic attacks - I also was getting headaches...now that I am off of it I feel much better.

momangel
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 2/2/2009 12:24 PM (GMT -6)   

Hello and welcome,

Thanks for the input.  I suspected that it might be too strong for me.  I have extremely sensitive reactions to meds.  I just stopped some other meds which may be why I am feeling so sick.  My Dr. just agreed with me, so I am sticking to the ginger and peppermint until this subsides. I am actually doing better today, which is a miracle  after 2 weeks of nausea! 

Thanks again and stay well!


Ailie
Regular Member


Date Joined Dec 2008
Total Posts : 51
   Posted 2/2/2009 4:52 PM (GMT -6)   
Hi Momangel again! I was also prescribed reglan in combo with Prevacid. It gave me a headache and made me groggy. Dr originally wanted me to take it with every meal, but when I picked up prescription it said once a day before bed. I took it only at night before bed, but after 15 days I stopped - it wasn't doing a thing, and the headaches were not fun. I couldn't believe he meant for me to take it 3 times a day - I would have been in a stupor with the worst headache ever!

Ailie
Regular Member


Date Joined Dec 2008
Total Posts : 51
   Posted 2/2/2009 4:54 PM (GMT -6)   
One more thing. Reglan may help you because it is prescribed to move food digestion along. Maybe you have nausea because food is sitting there -- slow digestion. I think I have this sometimes, but I may ask dr about something other than reglan.

momangel
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 2/2/2009 5:08 PM (GMT -6)   

Spoke to my Dr today and we both agree that Reglan is not for me right now.  The reason I am nauseaus is because of the antidepresent that I was taking and/or possibly gastritis.  I need to be free from meds right now to get my system back to functioning.  I haven't had enough food in my tummy for it to digest slowly.  I wasn't able to eat much until today.  I am starting to feel a bit better, although i still have D.  Dr. said that there is a nasty stomach bug going around, that she and I both had, and it's the bug that never ends.lol


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/2/2009 5:50 PM (GMT -6)   

momangel

I am glad you had an appointment with your physician and you are feeling better.  The AD's are notorious for causing nausea especially when trying to get on them.

I hope you will soon feel like a new person.  Good luck on the 17th and do keep us up to date.

Peace,
Kitt


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/2/2009 5:52 PM (GMT -6)   

emmamia

Welcome to HealingWell and I am so glad you have joined us.  You will find the members very knowledgable and supportive.

We have a welcome forum if you are comfortable posting a bit about yourself in that forum we would love to get to know you better.

Again a warm welcome.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


momangel
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 2/2/2009 6:35 PM (GMT -6)   

Thanks Kitt

It has been a rough couple of weeks.  My Dr. said that it takes about a week for the AD to leave the body completely.  I hope that I can just stay off of those drugs unless they have one that doesn't cause nausea.  It was like being pregnant. Whenever I had nausea while pregnant I would never be able to eat.  Contrary to other women who ate to keep from getting nausea.  I am skin and bones now, but no baby bump.lol ;-)

I will keep all informed of my progress and procedures.

m3369
Regular Member


Date Joined Sep 2008
Total Posts : 27
   Posted 2/21/2009 5:15 PM (GMT -6)   
NEVER<NEVER<NEVER take reglan it will wreck your life. there are currently class action law suites going on because of permanant damage caused by that crap.For a natural treatment for nausea take ginger pills.They work better than tea and you can take as many as you need to get the job done.If yiu must take a drug take domperidone.

daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 2/23/2009 3:27 PM (GMT -6)   
Hi have come over from the crohn's side but i just wanted to tell you .... I am allergic to reglan ... my dr said if i take it again it may kill me ... it made my tongue swell, made me talk very wired, i had to go to the er to get a shot ..... that is some bad stuff but i am glad you are doing better ....
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 > In 2009 I was told my Crohns is Crohn's Colitis ~ they said it was in my rectum, colon and all through my small intestine <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg 30mg 20mg 10mg), vitamin C, vitamin E, calcium+D, multivitamin, b-12, iron, and fish oil <
 
> I thank the Lord every day for my amazing husband and wonderful family <


momangel
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 2/23/2009 4:15 PM (GMT -6)   

Daisy

Thanks for the input. I decided not to get the Reglan Rx filled.  I am done taking meds unless I am desparate.  I was originally given the Rx in case I needed to take it while preping for a colonoscopy.  The prep I used was amazing.  Didn't have any taste and did not make me sick.  Much more tolerable experience than what I had feared.  So glad it is over.  I am doing great! 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 10:38 AM (GMT -6)
There are a total of 2,974,059 posts in 326,155 threads.
View Active Threads


Who's Online
This forum has 161228 registered members. Please welcome our newest member, ZHAT88.
389 Guest(s), 15 Registered Member(s) are currently online.  Details
notsosicklygirl, 81GyGuy, mattamx, Kent M., tickbite666, Michael_T, Asnape3228, Serenity Now, Girlie, Sara14, ZHAT88, Szabo246, suttie, straydog, iPoop